Alert archive / Kentucky / River Flood Warnings in 2018
River Flood Warning 8, NWS Jackson, KY
NWS Jackson, KY issued this river flood warning at Feb 10, 2018, 8:33 PM EST for Perry County, Kentucky. It took effect at Feb 11, 2018, 5:00 AM EST. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2018, 8:33 PM EST (01:33 UTC)
- In effect from
- Feb 11, 2018, 5:00 AM EST
- Expired
- Feb 12, 2018, 2:23 AM EST
- In force
- 21 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Perry County, KY
The radar
The Jackson,KY radar (KJKL), 33 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fork Kentucky River at Hazard (HAZK2).
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 27 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03277500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
258
WGUS43 KJKL 110133
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson Ky
833 PM EST Sat Feb 10 2018
...The National Weather Service in Jackson Kentucky has issued
a Flood Warning for the following rivers in Kentucky...
The North Fork Kentucky River at Hazard
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is occurring or is imminent.
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 1 AM Sunday.
&&
KYC193-111332-
/O.NEW.KJKL.FL.W.0008.180211T1536Z-180212T0723Z/
/HAZK2.1.ER.180211T1536Z.180211T1800Z.180212T0123Z.NO/
833 PM EST Sat Feb 10 2018
The National Weather Service in Jackson Kentucky has issued a
* Flood Warning for
The North Fork Kentucky River at Hazard.
* from Sunday morning to late Sunday night.
* at 7:30 PM Saturday the stage was 11.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and
continue to rise to near 20.6 feet by early Sunday afternoon. The
river will fall below flood stage by Sunday evening.
* At 20.0 feet...Low lying areas flood. The street at the mouth of
big bottom branch is flooded.
&&
LAT...LON 3747 8329 3726 8318 3719 8304 3711 8308
3719 8326 3742 8338
$$
Geogerian5 follow-up statements
138
WGUS83 KJKL 110543
FLSJKL
Flood Statement
National Weather Service Jackson Ky
1243 AM EST Sun Feb 11 2018
...The flood warning continues for the following rivers in
Kentucky...
The Cumberland River at Baxter
The North Fork Kentucky River at Hazard
The South Fork Kentucky River at Booneville
The Kentucky River at Heidelberg
The Kentucky River near Ravenna
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by .
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC095-111742-
/O.CON.KJKL.FL.W.0007.000000T0000Z-180212T0824Z/
/BXTK2.3.ER.180211T0052Z.180211T0600Z.180212T0224Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The Cumberland River at Baxter.
* at 12:00 AM Sunday the stage was 22.1 feet.
* Flood stage is 16.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river is nearing its crest of 23.0 feet. The
river will fall below major flood stage by during the day Sunday.
* At 25.0 feet...The old water plant building is flooded.
&&
LAT...LON 3691 8312 3680 8346 3687 8350 3700 8317
$$
KYC193-111742-
/O.CON.KJKL.FL.W.0008.180211T1536Z-180212T0723Z/
/HAZK2.1.ER.180211T1536Z.180211T1800Z.180212T0123Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The North Fork Kentucky River at Hazard.
* from this morning to late tonight.
* at 11:30 PM Saturday the stage was 16.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this morning and continue
to rise to near 20.6 feet by this afternoon. The river will fall
below flood stage by this evening.
* At 20.0 feet...Low lying areas flood, including the street at the mouth of
Big bottom Branch.
&&
LAT...LON 3747 8329 3726 8318 3719 8304 3711 8308
3719 8326 3742 8338
$$
KYC189-111742-
/O.CON.KJKL.FL.W.0001.180211T1051Z-180212T1807Z/
/BOOK2.1.ER.180211T1051Z.180212T0000Z.180212T1207Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The South Fork Kentucky River at Booneville.
* from early this morning to Monday afternoon.
* at 12:00 AM Sunday the stage was 18.6 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by early this morning and
continue to rise to near 31.9 feet by this evening. The river will
fall below flood stage by Monday morning.
&&
LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
3745 8373 3750 8373
$$
KYC129-111742-
/O.CON.KJKL.FL.W.0003.180211T1449Z-180213T1800Z/
/HLDK2.1.ER.180211T1449Z.180212T0600Z.180213T1200Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The Kentucky River at Heidelberg.
* from this morning to Tuesday afternoon.
* at 11:45 PM Saturday the stage was 16.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this morning and continue
to rise to near 22.5 feet by after midnight Monday night. The river will
fall below flood stage by Tuesday morning.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
KYC065-111742-
/O.CON.KJKL.FL.W.0002.180211T1430Z-180214T0828Z/
/RAVK2.2.ER.180211T1430Z.180212T1200Z.180214T0228Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The Kentucky River near Ravenna.
* from this morning to late Tuesday night.
* at 11:15 PM Saturday the stage was 17.1 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage by late this morning and continue
to rise to near 28.4 feet by Monday morning. The river will fall
below flood stage by Tuesday evening, just before midnight.
&&
LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411
$$315
WGUS83 KJKL 110546 CCA
FLSJKL
Flood Statement
National Weather Service Jackson Ky
1243 AM EST Sun Feb 11 2018
...The flood warning continues for the following rivers in
Kentucky...
The Cumberland River at Baxter
The North Fork Kentucky River at Hazard
The South Fork Kentucky River at Booneville
The Kentucky River at Heidelberg
The Kentucky River near Ravenna
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 8 am Sunday.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC095-111742-
/O.CON.KJKL.FL.W.0007.000000T0000Z-180212T0824Z/
/BXTK2.3.ER.180211T0052Z.180211T0600Z.180212T0224Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The Cumberland River at Baxter.
* at 12:00 AM Sunday the stage was 22.1 feet.
* Flood stage is 16.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river is nearing its crest of 23.0 feet. The
river will fall below major flood stage by during the day Sunday.
* At 25.0 feet...The old water plant building is flooded.
&&
LAT...LON 3691 8312 3680 8346 3687 8350 3700 8317
$$
KYC193-111742-
/O.CON.KJKL.FL.W.0008.180211T1536Z-180212T0723Z/
/HAZK2.1.ER.180211T1536Z.180211T1800Z.180212T0123Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The North Fork Kentucky River at Hazard.
* from this morning to late tonight.
* at 11:30 PM Saturday the stage was 16.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this morning and continue
to rise to near 20.6 feet by this afternoon. The river will fall
below flood stage by this evening.
* At 20.0 feet...Low lying areas flood, including the street at the mouth of
Big bottom Branch.
&&
LAT...LON 3747 8329 3726 8318 3719 8304 3711 8308
3719 8326 3742 8338
$$
KYC189-111742-
/O.CON.KJKL.FL.W.0001.180211T1051Z-180212T1807Z/
/BOOK2.1.ER.180211T1051Z.180212T0000Z.180212T1207Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The South Fork Kentucky River at Booneville.
* from early this morning to Monday afternoon.
* at 12:00 AM Sunday the stage was 18.6 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by early this morning and
continue to rise to near 31.9 feet by this evening. The river will
fall below flood stage by Monday morning.
&&
LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
3745 8373 3750 8373
$$
KYC129-111742-
/O.CON.KJKL.FL.W.0003.180211T1449Z-180213T1800Z/
/HLDK2.1.ER.180211T1449Z.180212T0600Z.180213T1200Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The Kentucky River at Heidelberg.
* from this morning to Tuesday afternoon.
* at 11:45 PM Saturday the stage was 16.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this morning and continue
to rise to near 22.5 feet by after midnight Monday night. The river will
fall below flood stage by Tuesday morning.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
KYC065-111742-
/O.CON.KJKL.FL.W.0002.180211T1430Z-180214T0828Z/
/RAVK2.2.ER.180211T1430Z.180212T1200Z.180214T0228Z.NO/
1243 AM EST Sun Feb 11 2018
The Flood Warning continues for
The Kentucky River near Ravenna.
* from this morning to late Tuesday night.
* at 11:15 PM Saturday the stage was 17.1 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage by late this morning and continue
to rise to near 28.4 feet by Monday morning. The river will fall
below flood stage by Tuesday evening, just before midnight.
&&
LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411
$$546
WGUS83 KJKL 110807
FLSJKL
Flood Statement
National Weather Service Jackson Ky
307 AM EST Sun Feb 11 2018
...The flood Warning Continues for the Following Rivers in
Kentucky...
The North Fork Kentucky River at Hazard
The South Fork Kentucky River at Booneville
The Kentucky River at Heidelberg
The Kentucky River near Ravenna
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 2 PM today.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC193-112008-
/O.EXT.KJKL.FL.W.0008.180211T1000Z-180212T0730Z/
/HAZK2.1.ER.180211T1006Z.180211T1800Z.180212T0123Z.NO/
307 AM EST Sun Feb 11 2018
The Flood Warning continues for
The North Fork Kentucky River at Hazard.
* until late tonight.
* at 2:30 AM Sunday the stage was 18.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage this
morning and continue to rise to a crest near 20.8 this
afternoon. The river should fall below flood
stage this evening.
* At 20.0 feet...Low lying areas flood. The street at
the mouth of Big Bottom Branch is flooded.
&&
LAT...LON 3747 8329 3726 8318 3719 8304 3711 8308
3719 8326 3742 8338
$$
KYC189-112008-
/O.EXT.KJKL.FL.W.0001.180211T1100Z-180212T1830Z/
/BOOK2.1.ER.180211T1122Z.180212T0000Z.180212T1207Z.NO/
307 AM EST Sun Feb 11 2018
The Flood Warning continues for
The South Fork Kentucky River at Booneville.
* from this morning to Monday afternoon.
* at 2:00 AM Sunday the stage was 20.8 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage this
morning and continue to rise to a crest near 31.3 feet
this evening. The river should fall below flood stage on
Monday morning.
&&
LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
3745 8373 3750 8373
$$
KYC129-112008-
/O.EXT.KJKL.FL.W.0003.180211T1430Z-180213T1800Z/
/HLDK2.1.ER.180211T1449Z.180212T0600Z.180213T1200Z.NO/
307 AM EST Sun Feb 11 2018
The Flood Warning continues for
The Kentucky River at Heidelberg.
* from this morning to Tuesday afternoon.
* at 1:45 AM Sunday the stage was 17.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage this
morning and continue to rise to a crest near 22.5 feet
Sunday night. The river should fall below flood stage by
Tuesday morning.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
KYC065-112008-
/O.EXT.KJKL.FL.W.0002.180211T1430Z-180214T0830Z/
/RAVK2.2.ER.180211T1430Z.180212T1200Z.180214T0228Z.NO/
307 AM EST Sun Feb 11 2018
The Flood Warning continues for
The Kentucky River near Ravenna.
* from this morning to late Tuesday night.
* at 2:15 AM Sunday the stage was 17.8 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage this morning
and continue to rise to a crest near 28.4 feet on Monday
morning. The river should fall below flood stage Tuesday
evening.
&&
LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411
$$073
WGUS83 KJKL 111903
FLSJKL
Flood Statement
National Weather Service Jackson Ky
203 PM EST Sun Feb 11 2018
...The flood warning continues for the following rivers in
Kentucky...
The North Fork Kentucky River at Hazard
The South Fork Kentucky River at Booneville
The Kentucky River at Heidelberg
The Kentucky River near Ravenna
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
The next update will be issued by 11 pm.
A Flood Warning means that flooding is occurring or is imminent.
&&
KYC193-120702-
/O.EXT.KJKL.FL.W.0008.000000T0000Z-180212T1313Z/
/HAZK2.1.ER.180211T0852Z.180211T1815Z.180212T0713Z.NO/
203 PM EST Sun Feb 11 2018
The Flood Warning continues for
The North Fork Kentucky River at Hazard.
* at 1:30 PM Sunday the stage was 23.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
after midnight tonight.
* At 25.0 feet...Flooding begins in some basements.
&&
LAT...LON 3747 8329 3726 8318 3719 8304 3711 8308
3719 8326 3742 8338
$$
KYC189-120702-
/O.EXT.KJKL.FL.W.0001.000000T0000Z-180213T0115Z/
/BOOK2.1.ER.180211T1527Z.180212T0600Z.180212T1915Z.NO/
203 PM EST Sun Feb 11 2018
The Flood Warning continues for
The South Fork Kentucky River at Booneville.
* at 1:00 PM Sunday the stage was 28.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 30.0 feet by
after midnight tonight. The river will fall below flood stage
Monday early afternoon.
&&
LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
3745 8373 3750 8373
$$
KYC129-120702-
/O.EXT.KJKL.FL.W.0003.000000T0000Z-180214T0336Z/
/HLDK2.1.ER.180211T1804Z.180212T1800Z.180213T2136Z.NO/
203 PM EST Sun Feb 11 2018
The Flood Warning continues for
The Kentucky River at Heidelberg.
* at 12:45 PM Sunday the stage was 20.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 21.7 feet by Monday early afternoon. The river will
fall below flood stage by Tuesday afternoon.
* At 20.0 feet...Low lying areas flood.
&&
LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392
$$
KYC065-120702-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-180214T1942Z/
/RAVK2.2.ER.180211T1823Z.180213T0000Z.180214T1342Z.NO/
203 PM EST Sun Feb 11 2018
The Flood Warning continues for
The Kentucky River near Ravenna.
* at 1:15 PM Sunday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 27.4 feet by Monday evening. The river will fall
below flood stage Wednesday morning.
&&
LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411
$$619
WGUS83 KJKL 120402
FLSJKL
Flood Statement
National Weather Service Jackson Ky
1102 PM EST Sun Feb 11 2018
...The flood warning is cancelled for the following rivers
in Kentucky...
The North Fork Kentucky River at Hazard
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continue to monitor NOAA weather radio or your favorite local media
outlet for additional information. If you are in areas affected by
this forecast take necessary precautions.
&&
KYC193-120432-
/O.CAN.KJKL.FL.W.0008.000000T0000Z-180212T1313Z/
/HAZK2.1.ER.180211T0852Z.180211T1815Z.180212T0134Z.NO/
1102 PM EST Sun Feb 11 2018
The Flood Warning is cancelled for
The North Fork Kentucky River at Hazard.
* at 10:30 PM Sunday the stage was 17.7 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 8:34 PM Sunday.
* Forecast...The river will continue to fall to 6.6 feet by Tuesday
morning.
&&
LAT...LON 3747 8329 3726 8318 3719 8304 3711 8308
3719 8326 3742 8338
$$
GREIFWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Feb 10, 6:32 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Feb 10, 6:32 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 632 PM EST Sat Feb 10 2018 .UPDATE... Issued at 632 PM EST SAT FEB 10 2018 The forecast has been pretty much on track so far this evening. Steady, soaking rains will continue to push across eastern Kentucky tonight, tomorrow, and into tomorrow night. It appears that the highest rainfall totals will continue to be across our central, southern and southeastern counties. We have had reports of high water from several locations across the area so far this evening. The latest obs were used to freshen up the forecast grids, and to establish new trends, but no major update to the forecast is necessary at this time. && .SHORT TERM...(This evening through Sunday) Issued at 315 PM EST SAT FEB 10 2018 The latest surface analysis shows the front has worked into portions of central and northern KY, with the strong indication based on the Kentucky Mesonet winds and temperatures. A mesoscale low is located across middle TN and will ride north along and near the boundary. The better QPE has been in the Cumberland Valley and far southeast closer to the boundary layer convergence zone that showed up well on WSR-88D radar earlier. Overall the trends have shown less support for the 12Z NAM solution and other short term model solutions that showed zone of higher QPF further northwest, but opted not to make too many changes in relation to QPF given some remaining uncertainty. However, this does lead to more confidence on lesser precip in the far north where the watch was not issued. In terms, of tonight think models are in good agreement in seeing another area of low pressure ride north and provide several more shots of rain across portions of eastern Kentucky. The more robust QPE will most likely reside in the far southeast and Cumberland Valley regions based on where the front in expected to setup. Now as we move into Sunday the QPE will trail off through the day as the boundary slowly pushes to the southeast by Sunday afternoon. The temperature forecast will remain somewhat difficult as a result of the surface boundary and leaned toward the blends for help with that. The coldest temperatures tonight will reside in the lower 40s north of I-64 tonight compared to lower 50s south of the Mountain Parkway. As for overall QPF, continued to lean toward the model blend in coordination with surrounding offices. This will still lead to the potential of 1 to 2 plus inches of additional rainfall south of the Mountain Parkway through 18Z Sun with amounts trailing off to the north of the parkway. .LONG TERM...(Sunday night through Saturday) Issued at 341 PM EST SAT FEB 10 2018 The cold front will be through eastern Kentucky Sunday evening, leaving a post-frontal upslope regime in place as surface ridging builds across the upper Midwest and approaches the Ohio Valley. Saturated low-mid levels will keep precipitation lingering into the night as rain transitions to a mix with sleet and then snow. Not keen on the idea of freezing rain in this pattern as temperatures aloft will likely not lag as far behind surface temperatures as model soundings suggest. Could still see some freezing of lingering moisture on elevated surfaces, but precipitation should go from rain to frozen hydrometeors. Snowfall amounts currently look to fall in the 1/2 inch range across the Bluegrass. Precipitation will then likely convert back to a little rain Monday afternoon as moisture hangs up along the Appalachians with an upper impulse lingering and gradually shearing out. Surface ridging translating across the Great Lakes will keep the recent cool dome in place across the Ohio Valley into early Tuesday as return flow sets up downstream of an approaching northern stream wave. This will bring a renewed round of rain chances back to much of eastern Kentucky, with near/below freezing surface temperatures potentially leading to some freezing rain prior to a stout warmup into the 50s. Zonal to slight southwest flow then looks to materialize into mid- late week as longwave troughing spans Canada, coupled with an upper low near Baja and ridging across the Gulf of Mexico. Specifics regarding evolution/placement of these synoptic features will ultimately drive local sensible weather. Warm and unsettled conditions do look to generally be on tap Wednesday and Thursday as a slug of moisture advects northeast from the western Gulf of Mexico. Temperatures currently look to top out in the 60s for most locales both days, with at least a minor cooldown for the end of the week as northern stream troughing attempts to make better headway south as colder air digs in on its backside. The looming Desert CONUS low will however keep precipitation chances in the offing into next weekend as deep layer southwest flow returns with its eastward advance. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) ISSUED AT 632 PM EST SAT FEB 10 2018 The TAF locations should begin to experience IFR to LIFR conditions between 1 and 2Z this evening, as rain and low level clouds continue to move across the region. These conditions should prevail overall through the end of the TAF period, but some fluctuations between the lower CIGs and VSBYs and MVFR conditions will likely occur from time to time. Winds should remain generally light and variable at around 5KTs. The primary concerns for any aviators will be the heavy rain and low CIGs. && .JKL WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday afternoon for KYZ058>060-068-069-079- 080-083>088-104-106>120. && UPDATE...AR SHORT TERM...DJ LONG TERM...GUSEMAN AVIATION...AR
Hazardous weather outlook, Feb 10, 3:46 PM EST, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 346 PM EST Sat Feb 10 2018 KYZ058>060-068-069-079-080-083>088-104-106>120-120000- Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel-Wayne- McCreary-Whitley-Knox-Bell-Harlan-Elliott-Morgan-Johnson-Wolfe- Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie- Letcher-Martin-Pike- Including the cities of Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 346 PM EST Sat Feb 10 2018 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Several rounds of moderate to heavy rainfall are possible across the area tonight. Rises on creeks and streams to bankfull or into flood by late this evening and tonight are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rounds of moderate to heavy rainfall are possible through midday on Sunday. This excessive rainfall, combined with already saturated soils, could lead to rises to bankfull or to flood along area creeks and streams. Larger river flooding is also anticipated from this rainfall into the upcoming week, especially for portions of the Kentucky and Cumberland River basins. Snow and sleet are possible Sunday night into Monday morning, mainly along and northwest of a Somerset to Jackson to Paintsville line. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KYZ044-050>052-120000- Fleming-Montgomery-Bath-Rowan- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, and Morehead 346 PM EST Sat Feb 10 2018 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Rounds of moderate to heavy rain are possible today and tonight. This rain, combined with already saturated soils, could lead to rises on area creeks and streams. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A round of moderate rainfall is possible through Sunday morning. The rainfall already received, combined with already saturated soils, could lead to rises on area creeks, streams, and rivers. Snow and sleet are possible Sunday night into Monday morning. Light freezing rain is possible on Monday night and early on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. JP/DJ
In the hours before
Local storm report, Feb 10, 7:00 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
700 PM EST SAT FEB 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM FLOOD EVARTS 36.86N 83.20W
02/10/2018 HARLAN KY EMERGENCY MNGR
WATER FLOWING ACROSS KELLY STREET.
&&
GREIFLocal storm report, Feb 10, 7:03 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
703 PM EST SAT FEB 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLOOD SMILAX 37.13N 83.28W
02/10/2018 LESLIE KY BROADCAST MEDIA
FLOOD WATERS TORE A CULVERT OUT OF THE GROUND ON LEVIS
BRANCH ROAD IN THE SMILAX AREA. TIME ESTIMATED.
&&
GREIFLocal storm report, Feb 10, 7:19 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
719 PM EST SAT FEB 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM FLOOD CRANKS 36.76N 83.17W
02/10/2018 HARLAN KY EMERGENCY MNGR
HIGHWAY 72 NOW FLOODED FROM MARTIN FORK.
&&
GREIFLocal storm report, Feb 10, 7:35 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
735 PM EST SAT FEB 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM FLOOD CRANKS 36.76N 83.17W
02/10/2018 HARLAN KY LAW ENFORCEMENT
HIGHWAY 421 CLOSED AT CRANKS.
&&
GREIFLocal storm report, Feb 10, 8:03 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
803 PM EST SAT FEB 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM FLOOD MIDDLESBORO 36.61N 83.72W
02/10/2018 BELL KY EMERGENCY MNGR
OLD PINEVILLE PIKE IN MIDDLESBORO CLOSED DUE TO FLOOD
WATERS.
&&
GREIFLocal storm report, Feb 10, 8:04 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
804 PM EST SAT FEB 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM FLOOD PINEVILLE 36.76N 83.70W
02/10/2018 BELL KY EMERGENCY MNGR
HIGHWAY 2013 AND 1534 IN PINEVILLE HAVE FLOOD WATERS
CROSSING THEM.
&&
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 7:15 PM EST | River Flood Advisory | JKL | Harlan | 4 days |
| Feb 10, 8:50 PM EST | River Flood Advisory | JKL | Clay | 4 days |
| Feb 10, 8:54 PM EST | River Flood Advisory | JKL | Letcher | 4 days |
| Feb 10, 9:35 PM EST | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin, Pike | 15 hr |
| Feb 10, 9:38 PM EST | Areal Flood Warning | JKL | Breathitt, Floyd, Knott, Leslie, Magoffin, Perry and 1 more | 15 hr |
| Feb 10, 10:28 PM EST | Areal Flood Advisory | JKL | Pulaski, Wayne | 6 hr |
| Feb 11, 3:35 AM EST | River Flood Advisory | JKL | Pike | 50 hr |
| Feb 11, 4:52 AM EST | Areal Flood Advisory | JKL | Pulaski, Wayne | 9 hr |
| Feb 11, 6:28 AM EST | River Flood Warning | JKL | Pike | 25 hr |
| Feb 11, 6:55 AM EST | Areal Flood Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin, Morgan and 2 more | 9 hr |
| Feb 11, 7:21 AM EST | River Flood Advisory | JKL | Estill, Powell | 48 hr |
| Feb 11, 7:21 AM EST | River Flood Advisory | JKL | Breathitt | 46 hr |
| Feb 11, 7:21 AM EST | River Flood Advisory | JKL | Floyd | 46 hr |
| Feb 11, 7:21 AM EST | River Flood Advisory | JKL | Johnson | 68 hr |
| Feb 11, 3:31 PM EST | Winter Weather Advisory | JKL | Bath, Elliott, Estill, Fleming, Jackson, Lee and 8 more | 17 hr |
Nearby
River Flood Warnings in Kentucky, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.